Month 7 on Accutane already. Where has the time been going to? Some people find taking Accutane a really hard slog for the duration of the treatment, but for the most part, I feel like I’ve been plodding along quite nicely. So far.
You might remember from my last post that I was struggling to recover from some sort of viral infection, so my dose was lowered for a short time to give my body a break and help me to recover a little quicker. I reverted back to 40mg per day rather than my usual 60mg just until I got myself back up and firmly on my feet again. By the time month 7 rolled around, I was back to my 60mg dose once again.
I visited the nurse for my monthly check up and she checked my blood results and got me to take a pregnancy test which is part of the monthly routine. My blood results showed slightly raised levels again but I was assured it was nothing to worry about. We discussed my dosage and side effects and I was so happy to learn that I’m almost at the end of my treatment and might even be finished in time for Christmas! With that in mind, we decided to up my dose to 80mg for the last stretch but I was told that I could lower my dose at anytime I wanted if I found the side effects too much to handle.
From month 1 to month 7 | My Accutane Journey | Month 7: Increasing my dose and the last leg | Rachael Divers
So, side effects for month 7? Absolutely nothing aside from dry lips and a dry nose but that’s nothing that I can’t manage easily from home. I definitely found month 7 to be a rough month simply for the fact that I was poorly and my body just didn’t recover as it normally would. But as far as side effects go, it was a good month.
As for my skin, I can’t believe how clear it is! I’ve had the very occasional little raised bump that I thought was a new spot, but I think they might have actually been hives or an allergy seen as they all disappeared before the day was out. The only thing that’s worrying me now is the fact that the horrible acne might come back once I finish my treatment and that thought really upsets me. My nurse told me that in most cases where the patient takes their maximum dose and completes their treatment fully, their acne never returns. That did help to put my mind at rest in some way!
I’m looking forward to seeing what month 8 brings in the respect of it hopefully being my last month. Fingers crossed!
© Rachael Divers 2017.